Vangacin 500/Vangacin 1 g

Vangacin 500/Vangacin 1 g Adverse Reactions

vancomycin

Manufacturer:

Able Medical

Distributor:

Universal Medical Industry

Marketer:

Able Medical
Full Prescribing Info
Adverse Reactions
GI: onset of pseudomembranous colitis symptoms may occur during or after antibiotic treatment.
Hematologic: Reversible neutropenia, usually starting 1 week or more after onset of therapy with vancomycin or after a total dosage of more than 25 g, had been reported for several dozen patients. Neutropenia appears to be promptly reversible when vancomycin is discontinued. Thrombocytopenia has rarely been reported.
Hypersensitivity: During or soon after the rapid infusion of vancomycin, patients may develop anaphylactoid reactions, including dyspnea, hypotension, pruritus, urticaria, or wheezing. Rapid infusion may also cause flushing of the upper body ("red neck") or pain and muscle spasm of the chest and back.
Local: Inflammation at the injection site has been reported.
Renal: Rarely, renal failure, principally manifested by increased serum creatinine or serum urea nitrogen concentrations, especially in patients given large doses of vancomycin, has been reported. Rare cases of interstitial nephritis have been reported. Most of these have occurred in patients who were given aminoglycosides concomitantly or who had preexisting kidney dysfunction. When vancomycin was discontinued, azotemia resolved in most patients.
Special sense: A few dozen cases of hearing loss associated with vancomycin have been reported. Most of these patients had kidney dysfunction or a preexisting hearing loss or were receiving concomitant treatment with an ototoxic drug. Dizziness, tinnitus, and vertigo have been reported rarely.
Miscellaneous: Infrequently, patients have been reported to have had anaphylaxis, chills, drug fever, eosinophilia, nausea, rashes (including exfoliative dermatitis), Stevens-Johnson syndrome, toxic epidermal necrolysis, and vasculitis associated with administration of vancomycin.
Dermatologic: drug rash with eosinophilia and systemic symptoms.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in